Results 1 to 7 of 7

Thread: GLUCOSAMINE CHONDROITIN

  1. #1
    Senior Member
    Join Date
    Jun 2005
    Location
    NASHVILLE, TN
    Posts
    201

    Default GLUCOSAMINE CHONDROITIN

    Does anyone take this and does it effect your skin? I have been using this for 2 or 3 weeks and I feel that my face is breaking out more. My chest also has some red welps like I get when I get too much sun.

    At first I thought the problems were from using B complex vitamins or Glisodin. I have been taking Glisodn for a couple of months hoping that it will keep me from having reactions to the sun. So I guit taking both about a week ago and my skin is still about the same.

    Now I am wondering if it is the Glucosamine because I read that it can effect your insulin levels same as eating sugar.

    Any thoughts on this?

    Thanks,

    Bonnie

  2. #2
    Senior Member redhotoz's Avatar
    Join Date
    Jan 2006
    Location
    Australia
    Posts
    2,498

    Default

    Hi Bonnie

    Glucosamine is recommended for Arthritis. What are the ingredients of the bottle you have there? I have a bottle here, as my friend takes it for Rheumatoid Arthritis. Each brand seems to have different ingredients. There may be something in it that you are reacting to?

    Just out of interest, why did you start taking this?

    Jen
    Currently trying: Apr 06 Bee Wilder's Candida (natural healing) Diet; May 06 Home made red LED array; Aug 06 ZZ ointment.

  3. #3
    Senior Member
    Join Date
    Jun 2005
    Location
    NASHVILLE, TN
    Posts
    201

    Default

    Quote Originally Posted by redhotoz
    Hi Bonnie

    Glucosamine is recommended for Arthritis. What are the ingredients of the bottle you have there? I have a bottle here, as my friend takes it for Rheumatoid Arthritis. Each brand seems to have different ingredients. There may be something in it that you are reacting to?

    Just out of interest, why did you start taking this?

    Jen
    Hi Jen,

    It has Glucosamin HCI, Chondroitin Sulfate, Boron, Vit C, Manganese and other ingredients but these are the main ones.

    My doctor suggested that I take it for joint pains. I have been having problems with my knees. It has helped with the pain but I am wondering if it is causing other problems.

    Isn't that the way it is. You take something for one thing and it ends up messing something else up.

  4. #4
    Senior Member Peter's Avatar
    Join Date
    Jun 2005
    Location
    UK
    Posts
    1,082

    Default

    Hello Bonnie

    I thought about trying Glucosamine tablets a couple of years ago and again recently after a third cartilage operation on one knee. There are supposed to be no side effects as such but I have come across a few people who reacted to it and as it is made out of shell fish shells it could be they have an allergy to shell fish. However you can buy a vegetarian version which is corn based but of course is much more expensive.

    I have read that Glucosamine Sulphate occurs naturally in the joints and muscles where it plays a role in the mobility and smooth working of the connective tissue. Apparently some people with OA and joint pains find this supplement works wonders whilst others notice no real difference. As you say if you suffer from rosacea then the last thing you want to do is make that worse by trying something new for another problem.

    Not sure I will do although I might check out the vegetarian option.

    Best wishes

    Peter

  5. #5
    Member
    Join Date
    Jun 2005
    Location
    New York
    Posts
    94

    Default

    Hello Bonnie and Peter,

    I experimented with Glucosamine several years ago and had an adverse reaction to it, as Peter mentioned some have. It made my seb derm flare something horrible, and I felt "off" mentally. I wonder if I was experiencing an allergic reaction as well. There is only one way to tell if you will have any problem with it, and that is to try it yourself, assuming you've checked it out with the appropriate medical professionals and don't have any severe allergies.

    Beth

  6. #6
    Senior Member
    Join Date
    Jun 2005
    Location
    NASHVILLE, TN
    Posts
    201

    Default

    Hi Beth,

    I too have felt off mentally and just thought that it was hormonal. At least now I know why.

    Thanks,

    Bonnie

  7. #7
    Senior Member Peter's Avatar
    Join Date
    Jun 2005
    Location
    UK
    Posts
    1,082

    Default

    Quote Originally Posted by bethanne
    Hello Bonnie and Peter,

    I experimented with Glucosamine several years ago and had an adverse reaction to it, as Peter mentioned some have. It made my seb derm flare something horrible, and I felt "off" mentally. I wonder if I was experiencing an allergic reaction as well. There is only one way to tell if you will have any problem with it, and that is to try it yourself, assuming you've checked it out with the appropriate medical professionals and don't have any severe allergies.

    Beth
    Hello Beth

    Forgot you have dodgy knees also No good for dancing the rumba ;)

    I did a lot of research on Glucosamine and it did seem a very safe product to take but like many of these things you wonder if it gets over hyped just to boost sales. A couple of guys I worked with said it worked for them but another guy I play squash with broke out in a skin rash when he tried it. I have taken cod liver supplements for years and I am sure they have helped but I am still not sure whether to try Glucosamine. If I do it will be the vegetarian version unless either you and Bonnie want to be brave and experiment first ?

    Take care

    Peter

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •